Alert archive / Virginia / Flood Watches in 2007
Flood Watch 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flood watch at Mar 1, 2007, 3:59 PM EST for Mercer County, Monroe County, Summers County, West Virginia; 9 counties in North Carolina; 37 counties in Virginia. It took effect at Mar 1, 2007, 9:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2007, 3:59 PM EST (20:59 UTC)
- In effect from
- Mar 1, 2007, 9:00 PM EST
- Expired
- Mar 2, 2007, 9:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- None
All 49 counties
Alleghany County, NC, Ashe County, NC, Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Yadkin County, NC, Alleghany County, VA, Amherst County, VA, Appomattox County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, Carroll County, VA, Charlotte County, VA, City of Buena Vista, VA, City of Covington, VA, City of Danville, VA, City of Galax, VA, City of Lexington, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Halifax County, VA, Henry County, VA, Montgomery County, VA, Patrick County, VA, Pittsylvania County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 10 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KRNK 012059 FFARNK URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 359 PM EST THU MAR 1 2007 ...HEAVY RAIN EXPECTED THROUGH MOST OF THE NIGHT... .STRONG LOW PRESSURE TRACKING THROUGH THE UPPER MIDWEST WILL SHIFT NORTHEAST INTO THE GREAT LAKES REGION OVERNIGHT...PULLING A WARM FRONT NORTH THROUGH OUR AREA. VERY STRONG SOUTHERLY FLOW AND ABUNDANT GULF MOISTURE ASSOCIATED WITH THIS WARM FRONT WILL PRODUCE PERIODS OF HEAVY RAIN THIS EVENING AND TONIGHT...ALONG WITH SCATTERED THUNDERSTORMS. THE COLD FRONT TRAILING THE GREAT LAKES LOW PRESSURE WILL PUSH RAPIDLY EAST TO THE COAST BY MORNING ENDING THE PRECIPITATION. FRIDAY LOOKS WINDY...DRY AND MILD BEFORE COLDER AIR ARRIVES WITH A SECONDARY FRONT TOMORROW NIGHT. NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-020500- /O.NEW.KRNK.FA.A.0002.070302T0200Z-070302T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS- MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... DANBURY...EDEN...BOONE...WILKESBORO...YADKINVILLE...TAZEWELL... MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON... STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE... DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE... BLUEFIELD...HINTON...UNION...LEWISBURG 359 PM EST THU MAR 1 2007 ...FLOOD WATCH IN EFFECT FROM 9 PM EST THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTH CAROLINA...VIRGINIA AND SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTH CAROLINA...ALLEGHANY NC...ASHE...CASWELL...ROCKINGHAM... STOKES...SURRY...WATAUGA...WILKES AND YADKIN. IN VIRGINIA... ALLEGHANY VA...AMHERST...APPOMATTOX...BATH...BEDFORD...BLAND... BOTETOURT...BUCKINGHAM...CAMPBELL...CARROLL...CHARLOTTE... CRAIG...FLOYD...FRANKLIN...GILES...GRAYSON...HALIFAX...HENRY... MONTGOMERY...PATRICK...PITTSYLVANIA...PULASKI...ROANOKE... ROCKBRIDGE...SMYTH...TAZEWELL AND WYTHE. IN SOUTHEAST WEST VIRGINIA...GREENBRIER...MERCER...MONROE AND SUMMERS. * FROM 9 PM EST THIS EVENING THROUGH FRIDAY MORNING * HEAVY RAIN AT TIMES TONIGHT WILL PRODUCE WIDESPREAD RAINFALL AMOUNTS OF ONE AND A HALF TO TWO AND A HALF INCHES...WITH LOCALLY HIGHER AMOUNTS LIKELY...ESPECIALLY ALONG AND NEAR THE BLUE RIDGE. * WIDESPREAD FLOODING OF SMALLER CREEKS AND STREAMS IS POSSIBLE THROUGH THE NIGHT. ALSO...THUNDERSTORMS COULD RESULT IN FLASH FLOODING IN SOME LOCATIONS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RAINFALL FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
3 follow-up statements
000 WGUS61 KRNK 020500 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 1200 AM EST FRI MAR 2 2007 ...HEAVY RAIN EXPECTED THROUGH MOST OF THE NIGHT... .STRONG LOW PRESSURE TRACKING THROUGH THE UPPER MIDWEST WILL SHIFT NORTHEAST INTO THE GREAT LAKES REGION OVERNIGHT...PULLING A WARM FRONT NORTH THROUGH OUR AREA. VERY STRONG SOUTHERLY FLOW AND ABUNDANT GULF MOISTURE ASSOCIATED WITH THIS WARM FRONT WILL PRODUCE PERIODS OF HEAVY RAIN THIS EVENING AND TONIGHT...ALONG WITH SCATTERED THUNDERSTORMS. THE COLD FRONT TRAILING THE GREAT LAKES LOW PRESSURE WILL PUSH RAPIDLY EAST TO THE COAST BY MORNING ENDING THE PRECIPITATION. FRIDAY LOOKS WINDY...DRY AND MILD BEFORE COLDER AIR ARRIVES WITH A SECONDARY FRONT TOMORROW NIGHT. NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-021300- /O.CON.KRNK.FA.A.0002.000000T0000Z-070302T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS- MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... DANBURY...EDEN...BOONE...WILKESBORO...YADKINVILLE...TAZEWELL... MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON... STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE... DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE... BLUEFIELD...HINTON...UNION...LEWISBURG 1200 AM EST FRI MAR 2 2007 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CAROLINA...VIRGINIA AND SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTH CAROLINA... ALLEGHANY NC...ASHE...CASWELL...ROCKINGHAM...STOKES...SURRY... WATAUGA...WILKES AND YADKIN. IN VIRGINIA...ALLEGHANY VA... AMHERST...APPOMATTOX...BATH...BEDFORD...BLAND...BOTETOURT... BUCKINGHAM...CAMPBELL...CARROLL...CHARLOTTE...CRAIG...FLOYD... FRANKLIN...GILES...GRAYSON...HALIFAX...HENRY...MONTGOMERY... PATRICK...PITTSYLVANIA...PULASKI...ROANOKE...ROCKBRIDGE... SMYTH...TAZEWELL AND WYTHE. IN SOUTHEAST WEST VIRGINIA... GREENBRIER...MERCER...MONROE AND SUMMERS. * UNTIL 9 AM EST THIS MORNING * HEAVY RAIN AT TIMES TONIGHT WILL PRODUCE WIDESPREAD RAINFALL AMOUNTS OF ONE AND A HALF TO TWO AND A HALF INCHES...WITH LOCALLY HIGHER AMOUNTS LIKELY...ESPECIALLY ALONG AND NEAR THE BLUE RIDGE. * WIDESPREAD FLOODING OF SMALLER CREEKS AND STREAMS IS POSSIBLE THROUGH THE NIGHT. ALSO...THUNDERSTORMS COULD RESULT IN FLASH FLOODING IN SOME LOCATIONS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RAINFALL FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS61 KRNK 020932 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 432 AM EST FRI MAR 2 2007 ...HEAVY RAIN THREAT WILL COME TO AN END THIS MORNING... .STRONG LOW PRESSURE TRACKING THROUGH THE GREAT LAKES IS PUSHING A COLD FRONT OVER THE APPALACHIAN MOUNTAINS THIS MORNING. THE FRONT IS MOVING VERY QUICKLY AND THE RAIN SHOULD COME TO AN END WITH ITS PASSAGE. NCZ001>003-018>020-VAZ007-009>018-WVZ042>044-021045- /O.CAN.KRNK.FA.A.0002.000000T0000Z-070302T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- MERCER-SUMMERS-MONROE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...YADKINVILLE...TAZEWELL...MARION...BLAND... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...BLUEFIELD...HINTON... UNION 432 AM EST FRI MAR 2 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA HAS BEEN CANCELLED. THE HEAVY RAIN THREAT HAS ENDED. $$ NCZ004>006-VAZ019-020-022>024-032>035-043>047-058-059-WVZ045- 021400- /O.CON.KRNK.FA.A.0002.000000T0000Z-070302T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STOKES-ROCKINGHAM-CASWELL-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-GREENBRIER- INCLUDING THE CITIES OF...DANBURY...EDEN...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...STUART... ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...DANVILLE... LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE...LEWISBURG 432 AM EST FRI MAR 2 2007 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL NORTH CAROLINA...VIRGINIA AND SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL NORTH CAROLINA...CASWELL...ROCKINGHAM AND STOKES. IN VIRGINIA...ALLEGHANY VA...AMHERST...APPOMATTOX... BATH...BEDFORD...BOTETOURT...BUCKINGHAM...CAMPBELL... CHARLOTTE...FRANKLIN...HALIFAX...HENRY...PATRICK... PITTSYLVANIA...ROANOKE AND ROCKBRIDGE. IN SOUTHEAST WEST VIRGINIA...GREENBRIER. * UNTIL 9 AM EST THIS MORNING * RAIN WILL END EARLY THIS MORNING. HOWEVER...RUNOFF FROM THE HEAVY RAIN THAT FELL OVERNIGHT MAY RESULT IN FLOODED AREAS THIS MORNING. RAIN AMOUNTS OF 1 TO 2 INCHES WHERE COMMON. UPWARDS OF 5 INCHES OF RAIN FELL ALONG PARTS OF THE BLUE RIDGE PARKWAY. * WIDESPREAD FLOODING OF SMALLER CREEKS AND STREAMS IS POSSIBLE THIS MORNING. RIVER FLOODING IS ALSO POSSIBLE ALONG THE DAN RIVER AND IN THE HEADWATERS OF THE JAMES AND GREENBRIER RIVERS. AN UPDATE TO THESE RIVER FORECASTS WILL BE ISSUED BETWEEN 9:00 AND 11:00 AM. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RAINFALL AND RUNOFF FORECASTS. YOU SHOULD MONITOR LATER FLOOD STATEMENTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS61 KRNK 021408 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 908 AM EST FRI MAR 2 2007 ...RAINFALL HAS ENDED BUT RIVER FLOODING TO COME... NCZ004>006-VAZ019-020-022>024-032>035-043>047-058-059-WVZ045- 021515- /O.EXP.KRNK.FA.A.0002.000000T0000Z-070302T1400Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STOKES-ROCKINGHAM-CASWELL-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-GREENBRIER- INCLUDING THE CITIES OF...DANBURY...EDEN...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...STUART... ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...DANVILLE... LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE...LEWISBURG 908 AM EST FRI MAR 2 2007 ...FLOOD WATCH HAS EXPIRED... THE FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA... VIRGINIA AND SOUTHEAST WEST VIRGINIA HAS EXPIRED. MOST SMALL STREAMS AND CREEKS IN SOUTHEAST WEST VIRGINIA...SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA ARE BEGINNING TO RECEDE OR HAVE GONE BACK BELOW BANKFUL. THE FEW STREAMS THAT ARE STILL ABOVE BANKFUL WILL CONTINUE TO FALL DURING THE MORNING. ALL OF THIS RUNOFF FROM THE RAINFALL THURSDAY AND THURSDAY NIGHT WILL CONTINUE TO IMPACT MAINSTEM RIVERS IN THE AREA...ESPECIALLY THE GREENBRIER RIVER AND THE DAN RIVER. THE NATIONAL WEATHER SERVICE WILL MONITOR THE RIVERS...UPDATING STATEMENTS AND WARNINGS WHEN NEEDED. MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION ON FORECASTS AND WARNINGS. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flood watch went out at Mar 1, 2:37 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 1, 2:37 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
237 PM EST THU MAR 1 2007
.SHORT TERM /TONIGHT/...
BEST Q-VECTOR AND ISENTROPIC FORCING LINES UP WITH THE COLD FRONTAL
PASSAGE BETWEEN 06-12Z TONIGHT. MODELS BRING TWO BANDS OF RAIN WITH
ISOLATED THUNDER ACROSS THE CWA TONIGHT AHEAD OF THE SHOWERS AND
STORMS WITH THE COLD FRONT. THIS PATTERN RESEMBLES A BLEND FROM
LOCAL HEAVY RAIN CLIMATOLOGY BETWEEN UPSLOPE PATTERNS AND STRONG
DYNAMICS. UPSLOPE LOW LEVEL WINDS WILL ENHANCE THE QPF THIS EVENING
SETTING UP MOIST ANTECEDENT SOIL CONDITIONS. THEN WITH A QUICK
PERIOD OF HEAVY RAIN WITH THE CONVECTION ALONG THE FRONT RAINFALL
RATES MAY BE ENOUGH FOR SMALL STREAM FLOODING. COLD GROUND
TEMPERATURES...SNOW MELT AND LITTLE VEGETATION WILL LEAD TO A LARGE
AMOUNT OF RAIN FROM THIS EVENT RUNNING OFF INTO THE RIVERS. OHRFC
ALREADY HAS SIGNIFICANT WITHIN RISES ON THE GREENBRIER RIVER ON
FRIDAY.
850 MB LOW LEVEL JET IS 65 KTS THROUGH THE TENNESSEE VALLEY AT 18Z
AND THE JET IS FORECAST TO MOVE EAST AHEAD OF THE LOW...REACHING THE
CWA BY 00Z TONIGHT AND PEAKING AT 75 KNOTS OUT OF THE SOUTH AT
06-09Z. THIS WILL MEAN ABUNDANT SHEAR IN THE AREA AND WILL MEAN ANY
WINDS BROUGHT DOWN TO THE SURFACE BY THUNDERSTORMS MAY BE SEVERE.
LOW LEVEL MOISTURE IS INCREASING RAPIDLY FROM THE SOUTH. SURFACE DEW
POINTS ARE IN THE 40S OVER MUCH OF THE CWA AND WILL CONTINUE TO RISE
OVERNIGHT. THE 75 KT WINDS WILL BE ADVECTING 1.0 TO 1.5 INCH PWINS
INTO THE AREA...YET ANOTHER FACTOR THAT SUPPORTS HEAVY RAIN. PWIN
FROM PROFILER AT BCB IS SHOOTING UP AND HAS ALREADY DOUBLED UP TO .8
INCHES SINCE 12Z THIS MORNING. THE CAPE IS NOT PARTICULARLY HIGH BUT
ENOUGH MOMENTUM TRANSFER TO SUPPORT THE THREAT OF DAMAGING WINDS.
TEMPERATURES EAST OF THE MOUNTAINS WILL ALSO BE STEADY OR SLOWLY
RISING OVERNIGHT. GRIDS WILL REFLECT NON DIURNAL TRENDS. WILL BE
ISSUING A FLOOD WATCH FOR THE ENTIRE CWA DUE TO THE AMOUNT OF LIFT
AND MOISTURE EXPECTED THROUGH 12Z.
&&
.LONG TERM /FRIDAY THROUGH THURSDAY/...
FROPA WILL BRING END TO PRECIP EARLY FRIDAY MORNING. COLD AIR LAGS
BEHIND THE COLD FRONT...WITH RETURN OF SUNSHINE ON FRIDAY
TEMPERATURES SHOULD REBOUND NICELY ESPECIALLY IN SOUTHSIDE. PLAYED
TEMPERATURES CLOSE TO MAV GUID. COLDER AIR WILL FILTER INTO THE AREA
OVER THE WEEKEND...AS UPPER TROUGH SETTLES OVER THE EAST. LOWERED
TEMPERATURES ON SUNDAY AND SUNDAY NIGHT. 85H TEMPS BY SUNDAY ARE
FCST NEAR M10 DEG C. UPPER FLOW FLATTENS AGAIN FOR EARLY NEXT
WEEK...TEMPS MODERATING. MODELS HAVE DIFFERENT OPINIONS ON NEXT
SHORTWAVE WHICH SWINGS THRU THE GREAT LAKE MONDAY NIGHT AND TUESDAY.
LEANED TOWRADS THE DRIER SOLUTION. FLOW BECOME SOUTHERLY AND WARM
AIR SHOULD PUSH BACK INTO THE REGION BY WEDNESDAY. FOLLOWED HPCGUIDE
WHICH WAS A ECMWF/CANADIAN AND GFS BLEND.
&&
.AVIATION /20Z-18Z/...
MVFR CEILINGS HAVE SPREAD NORTH ALONG THE EAST SLOPES OF THE BLUE
RIDGE THIS MORNING. THERE WILL BE LITTLE CHANGE AT ROA...LYH AND DAN
UNTIL THE RAIN ARRIVES LATER THIS AFTERNOON. ONCE THE RAIN ARRIVES
THE STRONGER WINDS JUST ABOVE THE SURFACE WILL MIX DOWN RESULTING IN
GUSTS OF 25 TO 35 KTS. A LARGE AREA OF LIGHT TO MODERATE RAIN WILL
CONTINUE TO MOVE NORTHEAST OUT OF THE TENNESSEE VALLEY THIS
AFTERNOON. THIS WILL RESULT IN MVFR CONDITIONS AT BLF AND LWB. RAIN
WILL BE WIDESPREAD TONIGHT ACROSS THE FORECAST AREA WITH
THUNDERSTORMS ALSO LIKELY ALONG AND AHEAD OF THE COLD FRONT THAT
PASSES THROUGH THE AREA BETWEEN 06-12Z. CEILINGS WILL IMPROVE
RAPIDLY BEHIND THE FRONT...HOWEVER...WINDS WILL STILL BE GUSTY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH FROM 9 PM EST THIS EVENING THROUGH FRIDAY MORNING
FOR VAZ007-009>020-022>024-032>035-043>047-058-059.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ007-009-015.
NC...FLOOD WATCH FROM 9 PM EST THIS EVENING THROUGH FRIDAY MORNING
FOR NCZ001>006-018>020.
WV...FLOOD WATCH FROM 9 PM EST THIS EVENING THROUGH FRIDAY MORNING
FOR WVZ042>045.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR WVZ042.
&&
SHORT TERM...AMS
LONG TERM...KK
AVIATION...AMSHazardous weather outlook, Mar 1, 12:21 PM EST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1221 PM EST THU MAR 1 2007 NCZ001>006-018>020-VAZ010>014-016>020-022>024-032>035-043>047-058- 059-021100- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1221 PM EST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS...ALTHOUGH ISOLATED TORNADOES ARE ALSO POSSIBLE. LOW PRESSURE OVER THE MID MISSISSIPPI VALLEY LIFTS NORTHEAST INTO THE GREAT LAKES TONIGHT. THE ASSOCIATED WARM AND COLD FRONTS WILL BRING RAIN AND SCATTERED THUNDERSTORMS TO THE AREA BY LATE THIS AFTERNOON...WITH THE BULK OF ACTIVITY OCCURRING TONIGHT. RAIN MAY BE HEAVY AT TIMES TONIGHT AND IN ASSOCIATION WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT. VAZ007-009-015-WVZ042-021100- TAZEWELL-SMYTH-GRAYSON-MERCER- 1221 PM EST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS...ALTHOUGH ISOLATED TORNADOES ARE ALSO POSSIBLE. A WIND ADVISORY IS ALSO IN EFFECT UNTIL MIDNIGHT TONIGHT. GUSTS TO 50 MPH CAN BE ANTICIPATED TO THE WEST OF THE HIGHER RIDGES. LOW PRESSURE OVER THE MID MISSISSIPPI VALLEY LIFTS NORTHEAST INTO THE GREAT LAKES TONIGHT. THE ASSOCIATED WARM AND COLD FRONTS WILL BRING RAIN AND SCATTERED THUNDERSTORMS TO THE AREA BY LATE THIS AFTERNOON...WITH THE BULK OF ACTIVITY OCCURRING TONIGHT. RAIN MAY BE HEAVY AT TIMES TONIGHT AND IN ASSOCIATION WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT. WVZ043>045-021100- SUMMERS-MONROE-GREENBRIER- 1221 PM EST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS...ALTHOUGH ISOLATED TORNADOES ARE ALSO POSSIBLE. LOW PRESSURE OVER THE MID MISSISSIPPI VALLEY LIFTS NORTHEAST INTO THE GREAT LAKES TONIGHT. THE ASSOCIATED WARM AND COLD FRONTS WILL BRING RAIN AND SCATTERED THUNDERSTORMS TO THE AREA BY LATE THIS AFTERNOON...WITH THE BULK OF ACTIVITY OCCURRING TONIGHT. RAIN MAY BE HEAVY AT TIMES TONIGHT AND IN ASSOCIATION WITH ANY THUNDERSTORMS. SIGNIFICANT WITHIN BANK RISES ON THE GREENBRIER RIVER WILL OCCUR ON FRIDAY DUE TO THE RAINFALL AND SNOW MELT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 4:00 AM EST | Wind Advisory | RNK | Mercer | 20 hr |
| Mar 1, 6:05 PM EST | High Wind Warning | RNK | Tazewell | 6 hr |
Nearby
Flood Watches in Virginia, 2007Flood Watches in North Carolina, 2007Flood Watches in West Virginia, 2007Every flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.